Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 502, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 14, 2016, 8:19 PM CDT for Foard County, Knox County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2016, 8:19 PM CDT (01:19 UTC)
- Expired
- Jun 14, 2016, 9:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Foard County, TX, Knox County, TX
The radar
The Altus AFB radar (KFDR), 96 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 5:51 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.3 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3768 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:20 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 14, 6:20 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Norman OK
620 PM CDT TUE JUN 14 2016
.UPDATE...
The 15/00Z TAF discussion is below.
&&
.DISCUSSION...
Generally expect VFR conditions to continue through the TAF
period. Isolated showers and storms may develop across western
north Texas and southwest Oklahoma early this evening. If the
storms develop--they could briefly impact KSPS/KHBR/KLAW.
Expected probability and coverage of storms is too low to include
in TAFs.
Otherwise, south-southwest winds will weaken and back to the
southeast tonight; however, winds will become gusty once again
from the south-southwest by tomorrow afternoon.
Mahale
&&
.PREV DISCUSSION... /issued 324 PM CDT TUE JUN 14 2016/
DISCUSSION...
First issue is storm chances this evening. Although the upper-
level shortwave moving toward the Plains will primarily be an
issue to the north, there is enough instability developing in the
west and convective inhibition decreasing to be at least watchful
for storm development. Despite outflow from the morning storms,
moisture is recovering with mid-upper 70s dewpoints advecting back
north through central southern Oklahoma and northwest through
western north Texas. If storms can develop and sustain themselves,
severe weather will be likely. Will be watching trends.
Second issue is the building heat. With the high dewpoints and
warming low-level temperatures over the next few days, heat
index values will reach the 105-110 range across much of the area.
Have expanded the heat advisory both in time through thursday
afternoon, and in area to include the remainder of southeast
Oklahoma. This will put up advisories for all of the areas with a
heat advisory criteria of 105. Farther west where the heat
advisory criteria is 110, forecast heat index values remain below
110.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 75 97 75 97 / 20 10 20 10
Hobart OK 74 100 75 99 / 20 20 10 10
Wichita Falls TX 75 98 75 98 / 30 10 10 10
Gage OK 67 102 72 100 / 10 10 10 10
Ponca City OK 74 99 74 99 / 20 20 10 10
Durant OK 75 93 74 94 / 20 10 10 10
&&
.OUN Watches/Warnings/Advisories...
OK...Heat Advisory from 1 PM Wednesday to 8 PM CDT Thursday for
OKZ007-008-012-013-018>020-024>032-039>043-045>048-050>052.
TX...None.
&&
04/10Hazardous weather outlook, Jun 14, 6:35 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 635 PM CDT TUE JUN 14 2016 OKZ004>048-050>052-TXZ083>090-152345- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 635 PM CDT TUE JUN 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PARTS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. .LOCATION... THE SLIGHT RISK ENCOMPASSES AN AREA FROM CROWELL TEXAS TO HOBART TO HINTON... TO WALTERS AND HENRIETTA TEXAS. SURROUNDING THE SLIGHT RISK IS A MARGINAL RISK AND IS WEST OF A LINE FROM HOLDENVILLE TO PAULS VALLEY TO RINGLING AND EAST OF A LINE FROM ALVA... TO CHEYENNE... TO HOLLIS. .TIMING... MOST LIKELY TIME FOR SEVERE STORMS WILL BE THROUGH MIDNIGHT. .IMPACTS... THE MAIN IMPACTS WILL BE HAIL TO THE SIZE OF TENNIS BALLS... WIND GUSTS TO 70 MPH... AS WELL AS VERY HEAVY RAINFALL AND FREQUENT LIGHTNING. A FEW TORNADOES WILL ALSO BE POSSIBLE. .DISCUSSION... ISOLATED THUNDERSTORMS DEVELOPING EAST OF THE CAPROCK WILL CONTINUE TO EVOLVE SLOWLY... MOVING EASTWARD THROUGH THE EVENING HOURS INTO WESTERN NORTH TEXAS AND FAR SOUTHWESTERN OKLAHOMA. A REMNANT OUTFLOW BOUNDARY ASSOCIATED WITH STORMS FROM EARLIER TODAY CONTINUES TO LINGER NEAR THE RED RIVER VALLEY AND WEST INTO THE SOUTHERN TEXAS PANHANDLE. THIS BOUNDARY AND THE WEAK DRY LINE OVER THE PANHANDLES REMAIN THE FOCUS FOR THUNDERSTORM DEVELOPMENT. SUPPORTED BY RICH MOISTURE IN THE LOWER LEVELS... STOUT INSTABILITY REMAINS SPREAD ACROSS THE REGION. COUPLED WITH MODEST SHEAR... STORMS WILL BE CAPABLE OF LARGE HAIL... DAMAGING WINDS... AND HEAVY RAINFALL AS THEY MOVE ACROSS WESTERN NORTH TEXAS AND FAR SOUTHWESTERN OKLAHOMA. A FEW TORNADOES CANNOT BE RULED OUT. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... .HEAT... INCREASING TEMPERATURES AND HIGH HUMIDITY WILL RESULT IN AFTERNOON HEAT INDICES 105 TO 110 DEGREES AT TIMES ACROSS MUCH OF OKLAHOMA AND NORTH TEXAS WEDNESDAY THROUGH SATURDAY. .THUNDERSTORMS... A FEW THUNDERSTORMS MAY LINGER ACROSS THE AREA ON WEDNESDAY... MAINLY ACROSS PARTS OF NORTH CENTRAL OKLAHOMA. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. KURTZ
In the hours before
Special weather statement, Jun 14, 8:11 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
811 PM CDT TUE JUN 14 2016
TXZ084-087-150145-
KNOX TX-FOARD TX-
811 PM CDT TUE JUN 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KNOX AND
SOUTHWESTERN FOARD COUNTIES UNTIL 845 PM CDT...
AT 807 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHALK...MOVING
EAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF PING PONG BALLS...
WIND GUSTS OVER 60 MPH...
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN KNOX
AND SOUTHWESTERN FOARD COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR IF STORMS THREATEN YOU.
&&
LAT...LON 3396 10005 3396 9985 3369 9988 3371 10000
3383 10000 3384 10005
TIME...MOT...LOC 0107Z 277DEG 16KT 3385 10018
MAHALEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 12:20 PM CDT | Excessive Heat Warning | OUN | Alfalfa, Canadian, Garfield, Grant, Kay, Kingfisher and 6 more | 56 hr |
| Jun 14, 8:11 PM CDT | Special Weather Statement | OUN | Foard | 34 min |
| Jun 14, 8:57 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Knox | 48 min |
| Jun 14, 9:16 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 44 min |
| Jun 14, 9:36 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 28 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.